Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 64, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jun 19, 2015, 11:44 PM CDT for Lafayette County, Marshall County, Union County, Mississippi. It took effect at Jun 20, 2015, 7:00 AM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 11:44 PM CDT (04:44 UTC)
- In effect from
- Jun 20, 2015, 7:00 AM CDT
- Expired
- Jun 20, 2015, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lafayette County, MS, Marshall County, MS, Union County, MS
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Tallahatchie River at Etta (ETAM6). The gauge peaked at 23.86 ft at Jun 20, 2015, 10:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
554
WGUS44 KMEG 200444
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 PM CDT FRI JUN 19 2015
The National Weather Service has issued a Flood Warning for the
Little Tallahatchie Canal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued saturday morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC071-093-145-201800-
/O.NEW.KMEG.FL.W.0064.150620T1200Z-150620T1800Z/
/ETAM6.1.ER.150620T1200Z.150620T1200Z.150620T1200Z.NO/
1144 PM CDT FRI JUN 19 2015
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Little Tallahatchie Canal at Little Tallahatchie River at Etta
near Bew Albany
* from Saturday June 20 until Saturday June 20.
* At 11 PM Friday the stage was...17.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 25.0 feet Saturday June 20.
* Flood stage is 25.0 feet.
At 25.0 feet, Extensive cropland flooding is occurring, mainly
between State Highway 30 and County Highway 46. Water is beginning to
cover the unpaved portion of Union County Highway 47 near Mud
Ccreek..
&&
LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
3441 8944
$$1 follow-up statement
431
WGUS84 KMEG 201627
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 AM CDT SAT JUN 20 2015
The Flood Warning has been canceled for the Little Tallahatchie Canal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC071-093-145-201657-
/O.CAN.KMEG.FL.W.0064.000000T0000Z-150620T1800Z/
/ETAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1127 AM CDT SAT JUN 20 2015
Forecast information for
Little Tallahatchie Canal at Little Tallahatchie River at Etta near
Bew Albany
* At 11 AM Saturday the stage was 23.9 feet.
* No flooding is currently forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near 23.6 feet Saturday June 20.
* At 24.0 feet...Widespread farmland flooding is beginning. Small
tributary streams are causing backwater flooding between New Albany
and State Highway 30.
&&
LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
3441 8944
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jun 19, 11:23 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 19, 11:23 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1123 PM CDT FRI JUN 19 2015 .UPDATE...AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 855 PM CDT FRI JUN 19 2015/ DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES THIS EVENING CENTER THE REMNANTS OF BILL JUST NORTHEAST OF METROPOLIS ILLINOIS. SHORTWAVE TROUGHS ROTATING AROUND THE REMNANTS ARE PRODUCING BANDS OF RAIN SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE MID SOUTH WITH THE BEST COVERAGE AS OF 8 PM CDT OVER NORTH MISSISSIPPI. LATEST HRRR AND THE 00Z WRF MODELS INDICATE BILL WILL MOVE EAST OVERNIGHT WITH THE BEST CHANCES FOR ANY ADDITIONAL SHOWER ISOLATED THUNDERSTORM DEVELOPMENT OCCURRING PREDOMINANTLY ACROSS PORTIONS OF NORTHEAST MISSISSIPPI AND WEST TENNESSEE NEAR THE TENNESSEE RIVER. WILL UPDATE POPS AND ALL OTHER ELEMENTS AS NEEDED TO REFLECT CURRENT TRENDS. UPDATED GRIDS WILL BE AVAILABLE SHORTLY. CJC PREV DISCUSSION... /ISSUED 633 PM CDT FRI JUN 19 2015/ UPDATE...AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 323 PM CDT FRI JUN 19 2015/ DISCUSSION... REMNANTS OF BILL CONTINUE TO AFFECT THE MIDSOUTH THIS AFTERNOON. BANDS OF SHOWERS AND THUNDERSTORMS CONTINUE TO ROTATE AROUND THE CENTER WHICH IS NOW LOCATED NEAR POPLAR BLUFF. WINDS HAVE BEEN GUSTY WITH SPEEDS NEAR 30 MPH AT TIMES. RAINFALL AMOUNTS HAVE NOT BEEN AS HIGH AS PREVIOUSLY THOUGHT THUS WILL GO AHEAD AND CANCEL THE FLASH FLOOD WATCH. THERE WILL STILL BE THE CHANCE FOR LOCALIZED FLASH FLOODING IF THUNDERSTORMS TRAIN FOR A PERIOD OF TIME OVER A PARTICULAR LOCATION BUT THAT COULD OCCUR ANYWHERE IN THE CWA. IN ADDITION...ISOLATED TORNADOES WILL STILL BE POSSIBLE WITHIN SOME OF THE THUNDERSTORMS MOVING THROUGH WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE CENTER OF BILL WILL CONTINUE TO PUSH OFF TO THE NORTHEAST TONIGHT. BY SATURDAY MORNING...LINGERING SHOWERS AND THUNDERSTORMS WILL LIKELY ONLY REMAIN ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND POSSIBLY NORTHEAST MISSISSIPPI. ONCE BILL DEPARTS...ALL ATTENTION WILL TURN TO THE HEAT AS AN UPPER RIDGE WILL BUILD OVER THE AREA BY THE LATTER PART OF THE WEEKEND INTO MUCH OF NEXT WEEK. HIGHS WILL REACH INTO MID TO UPPER 90S. THE COMBINATION OF THE HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES 105 DEGREES OR GREATER POSSIBLY AS EARLY AS SUNDAY. THESE CONDITIONS MAY CONTINUE THROUGH AT LEAST THURSDAY. ISOLATED DIURNAL THUNDERSTORMS MAY OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS ON WEDNESDAY AND THURSDAY...OTHERWISE EXPECT DRY CONDITIONS TO OCCUR. BY THE END OF THE WEEK...MODELS ARE SHOWING THE RIDGE BREAKING DOWN ALLOWING FOR A FRONT TO APPROACH THE AREA. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS MAY OCCUR IF THIS HAPPENS BUT SOMETIMES THE RIDGE ENDS UP HANGING ON LONGER. WILL HAVE TO WAIT AND SEE. KRM && .AVIATION...06Z TAF CYCLE RAIN/TS HAS ENDED AT MKL...JBR AND MEM. TUP WILL LIKELY SEE MVFR VIS DUE TO RAINFALL OVER THE NEXT HOUR OF SO. EXPECT MAINLY VFR CONDS OVERNIGHT WITH SOME LOW CLOUDS AT KMKL AND KTUP TOWARD MORNING. VFR CONDS RETURN AREAWIDE SATURDAY MORNING AS THE REMNANTS OF BILL DEPART. WINDS WILL BE STRONG ACROSS MUCH OF THE AREA THIS AFTERNOON WITH GUSTS UP TO 30 KTS AT KMEM...KJBR AND KMKL. WINDS WILL DIMINISH THIS EVENING. STRATUS IS EXPECTED TO DEVELOP AROUND SUNRISE...MOST LIKELY NEAR MKL AND TUP RESULTING IN MVFR CIGS...BUT SHOULD MIX OUT BY MID MORNING. NO ADDITIONAL RAINFALL IS EXPECTED TOMORROW. VFR CONDITIONS ARE EXPECTED. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 19, 8:56 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 856 PM CDT FRI JUN 19 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-201200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 856 PM CDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL MAY PRODUCE LOCALIZED FLASH FLOODING ACROSS PORTIONS OF NORTH MISSISSIPPI AND WEST TENNESSEE NEAR THE TENNESSEE RIVER THROUGH THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXCESSIVE HEAT WILL OCCUR SUNDAY THROUGH THURSDAY WITH AFTERNOON HEAT INDEX READINGS POSSIBLY IN EXCESS OF 105 DEGREES. A HEAT ADVISORY MAY BECOME NECESSARY FOR MUCH OF THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 19, 6:04 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 2 N PARIS 36.33N 88.31W
06/19/2015 HENRY TN EMERGENCY MNGR
ONE MOBILE HOME DESTROYED SEVERAL HOMES DAMAGED. MULTIPLE
TREES DOWN SOME ON HOMES. DAMAGE CONCENTRAITED AROUND
GUTHRIE ROAD AND NORTH POPLAR ST. FUNNEL CLOUD REPORTED.
REMNANTS OF TS BILL.
&&
JDSLocal storm report, Jun 19, 9:34 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
934 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM FLASH FLOOD 3 NNE NEW ALBANY 34.53N 89.00W
06/19/2015 UNION MS LAW ENFORCEMENT
CAR RAN OFF ROAD AND INTO DITCH DUE TO HIGH WATER ON
HIGHWAY 15 NEAR COUNTY ROAD 83.
&&
AJCLocal storm report, Jun 19, 10:05 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM FUNNEL CLOUD 1 N JACKSON 35.65N 88.83W
06/19/2015 MADISON TN TRAINED SPOTTER
REPORT OF A FUNNEL CLOUD ABOUT ONE MILE NORTH OF JACKSON
HOSPITAL.
0440 PM TSTM WND DMG 2 N PARIS 36.33N 88.31W
06/19/2015 HENRY TN EMERGENCY MNGR
ONE MOBILE HOME DESTROYED SEVERAL HOMES DAMAGED. MULTIPLE
TREES DOWN SOME ON HOMES. DAMAGE CONCENTRAITED AROUND
GUTHRIE ROAD AND NORTH POPLAR ST. FUNNEL CLOUD REPORTED.
REMNANTS OF TS BILL.
0902 PM FLASH FLOOD 3 NNE NEW ALBANY 34.53N 89.00W
06/19/2015 UNION MS LAW ENFORCEMENT
CAR RAN OFF ROAD AND INTO DITCH DUE TO HIGH WATER ON
HIGHWAY 15 NEAR COUNTY ROAD 83.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:01 PM CDT | Flash Flood Warning | MEG | Lafayette, Prentiss, Tippah, Union | 3 hr |
| Jun 19, 10:17 PM CDT | Flash Flood Warning | MEG | Lafayette, Panola, Union | 3 hr |
| Jun 19, 10:19 PM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss, Tishomingo | 3 hr |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.